New York, 2012Hail and Damaging Winds in New York, July 23, 2012
July 23, 2012 · NWS BTV · 11 events in 3 counties and zones
A quick moving disturbance across Ontario and Quebec provinces in Canada pushed a warm front across the region during the morning and early afternoon of the 23rd, followed by a cold front during the night. Numerous thunderstorms developed ahead of the cold front in northern New York with a few that produced damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick moving disturbance across Ontario and Quebec provinces in Canada pushed a warm front across the region during the morning and early afternoon of the 23rd, followed by a cold front during the night. Numerous thunderstorms developed ahead of the cold front in northern New York with a few that produced damaging winds and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 23, 3:11 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 23, 3:11 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
411 PM EDT MON JUL 23 2012
.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...A FEW WHICH MAY BE
STRONG TO LOCALLY SEVERE EARLY WILL AFFECT THE REGION TONIGHT AS A
COLD FRONT APPROACHES FROM THE NORTH AND WEST. THE FRONT WILL SWING
THROUGH THE AREA ON TUESDAY WITH ANY LINGERING SHOWERS OR ISOLATED
STORMS ENDING BY LATER IN THE DAY AND HUMIDITY VALUES NOTICEABLY
DROPPING. SEASONABLY MILD AND GENERALLY DRY WEATHER IS EXPECTED
TUESDAY NIGHT INTO WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN
BY LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 340 PM EDT MONDAY...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...A FEW WHICH MAY BE STRONG TO LOCALLY SEVERE EARLY
WILL AFFECT THE REGION TONIGHT AS A COLD FRONT APPROACHES FROM THE
NORTH AND WEST. THE FRONT WILL SWING THROUGH THE AREA ON TUESDAY
WITH ANY LINGERING SHOWERS OR ISOLATED STORMS ENDING BY LATER IN
THE DAY AND HUMIDITY VALUES NOTICEABLY DROPPING. SEASONABLY MILD
AND GENERALLY DRY WEATHER IS EXPECTED TUESDAY NIGHT INTO
WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN BY LATE WEEK.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 340 PM EDT MONDAY...SFC FRONT AND PARENT UPPER TROUGH THEN
SWING THROUGH THE AREA DURING TUESDAY WITH SCATTERED LINGERING
SHOWERS AND A FEW NON-SVR STORMS PERSISTING THROUGH MID-
AFTERNOON...ESP ACROSS NC/NERN VT. TEMPERATURES STILL SEASONABLY
WARM (75-80) BUT HUMIDITY VALUES WILL BE NOTICEABLY DROPPING
THROUGH THE DAY AS LOWER TD VALUES ARE USHERED IN ON MODEST
NORTHWESTERLY FLOW.
THEN TRENDING PC/CLR AND DRY TUESDAY NIGHT INTO WEDNESDAY AS A
RETURN TO A REFRESHINGLY MILDER/COOLER AIRMASS TRANSITIONS INTO THE
REGION UNDER CANADIAN HIGH PRESSURE. HIGHS MAINLY IN THE 70S WITH
LOWS IN THE 50S.
THEREAFTER...SOME DISPARITY AMONG MODELS ON EXTENT OF LOWER TO
MID-LVL WARM ADVECTION AND DEGREE TO WHICH CONVECTIVE COVERAGE AND
ASSOC LOW PRESSURE SKIRT THE REGION TO THE SOUTH AND WEST. AT THIS
TIME...WILL CARRY JUST A BROAD INCREASE IN CLOUD COVER AND LOWER-END
CHC POPS ACROSS OUR FAR SWRN COUNTIES LATE TO ACCT FOR UNCERTAINTY
IN THE NORTHEASTERN EXTENT OF PCPN SHIELD ASSOC W/THIS FEATURE. WITH
INCREASE IN CLOUDS...KEPT LOWS A TAD MILDER THAN TUESDAY NIGHT
LOWS...THOUGH GENERALLY STILL KEPT VALUES IN THE 50S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...SEVERAL CHANGES TO DAYS 4 THRU 7 IN THE
FCST...BASED ON BETTER AGREEMENT BTWN GFS/ECMWF. THIS INCLUDES
INCREASING POPS TO HIGH CHC FOR LATE THURS INTO FRI...AND ADDING
SOME ADDITIONAL CHCS FOR PRECIP ON SAT BASED ON LATEST 12Z ECMWF.
LARGE SCALE SYNOPTIC SETUP SHOWS DEVELOPING WAA PATTERN WITH TIGHT
SW TO NE THERMAL/MOISTURE GRADIENT ACRS THE MID ATLANTIC/NE CONUS.
THIS SHARP GRADIENT WL HELP TO FOCUS A ROUND OF SHOWERS WITH
EMBEDDED THUNDERSTORMS...WITH STILL SOME UNCERTAINTY TO EXACT
POSITION OF HEAVIEST QPF. LATEST TRENDS HAVE BEEN FOR THIS TO BE
PLACED ACRS OUR CWA ON THURS NIGHT INTO FRIDAY...WITH GREATER CHCS
FOR PRECIP. THE ENVIRONMENT IS FAVORABLE FOR A COMPLEX OF STORMS
TO DEVELOP ALONG THIS BOUNDARY...GIVEN SHARP THETA E AXIS AND
STRONG WAA SIGNATURE...ITS JUST DIFFICULT TO DETERMINE EXACT
LOCATIONS. WL MENTION HIGH CHC POPS FOR LATE THURS INTO
FRIDAY...WITH THE POTENTIAL FOR SOME HEAVY RAIN. FOR
SATURDAY...LATEST ECMWF SHOWS MID LVL MOISTURE AND ANOTHER PIECE
OF ENERGY DROPPING SE ACRS OUR CWA. THIS MOISTURE AND DYNAMICS WL
BE ENOUGH TO MENTION ANOTHER CHC FOR SHOWERS/STORMS. A DRYING
TREND WL OCCUR FOR SUNDAY INTO MONDAY WITH NEAR NORMAL TEMPS.
GIVEN THE SHARP SW TO NE THERMAL GRADIENT ACRS OUR CWA ON THURS
INTO FRIDAY WL MAKE FOR A TRICKY TEMP FCST...ALONG WITH THE
POTENTIAL FOR CLOUDS/PRECIP. WL MENTION LOWS IN THE U50S TO M60S
AND HIGHS MAINLY IN THE U70S TO M80S.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...MAINLY VFR CONDITIONS EXPECTED FOR THE NEXT
FEW HOURS...THEN AFTER 21Z EXPECTING NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP...SOME OF COULD BE STRONG TO LOCALLY
SEVERE WITH POSSIBLE BRIEF MVFR/IFR VISIBILITIES IN HEAVY RAIN.
CONVECTIVE THREAT ENDS AFTER 04-06Z WITH MAYBE A FEW SHOWERS
AROUND...BUT CIGS WILL LOWER TO MVFR. LOOKING AT SOME BR AROUND
TONIGHT BUT WINDS REMAIN 5-10KTS SO NOT EXPECTING VSBY BELOW MVFR.
AFTER 12Z...WINDS TURN NORTHWESTERLY WITH FRONTAL PASSAGE...AND
CIGS LIFT TO SCT-BKN VFR.
OUTLOOK 18Z TUESDAY THROUGH SATURDAY...
18Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER HIGH PRESSURE. EARLY
MORNING LIFR FOG POSSIBLE AT MPV/SLK 07-12Z.
12Z THURSDAY THROUGH SATURDAY...MAINLY VFR WITH CHANCES FOR
SHOWERS/STORMS WITH FRONTAL BOUNDARY AND UPPER TROUGH IN VICINITY.
&&
.EQUIPMENT...
RADARS...
AS OF 400 PM EDT MONDAY...THE WSR-88D IN COLCHESTER VERMONT (KCXX)
IS CURRENTLY DOWN FOR ITS DUAL- POLARIZATION UPGRADE. THE RADAR
WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS.
THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS CURRENTLY DOWN DUE TO
A TELECOM OUTAGE. RETURN TO SERVICE IS UNKNOWN AT THIS TIME.
AVIATION/OBSERVATIONAL DATA...
THE KRUT AWOS WILL BE OUT OF SERVICE FROM 14-19Z ON TUESDAY DUE TO
SCHEDULED MAINTENANCE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...TABER
AVIATION...LAHIFF
EQUIPMENT...
Hazardous weather outlook, Jul 23, 2:04 PM EST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EDT MON JUL 23 2012
NYZ026>031-034-035-087-VTZ001>012-016>019-241915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
304 PM EDT MON JUL 23 2012
...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 2:22 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
322 PM EDT MON JUL 23 2012
NYZ026>031-034-035-087-232200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
322 PM EDT MON JUL 23 2012
...STRONG STORMS TO AFFECT NORTHERN NEW YORK...
SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL LIKELY
AFFECT PORTIONS OF NORTHERN NEW YORK AFTER 430 PM. THE STORMS WILL
INITIALLY AFFECT THE SAINT LAWRENCE VALLEY AS THEY MOVE SOUTHEAST
FROM SOUTHERN ONTARIO AND QUEBEC...AND THEN PROGRESS EASTWARD
THROUGH THE EARLY EVENING HOURS ACROSS THE ADIRONDACKS INTO
NORTHEASTERN NEW YORK. THE PRIMARY THREAT FROM THESE STORMS WILL
BE STRONG TO LOCALLY DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 50
MPH AND HEAVY RAINFALL. PLEASE STAY TUNED FOR LATER
STATEMENTS...AND SEEK SHELTER SHOULD THREATENING WEATHER APPROACH.
JMG
Special weather statement, Jul 23, 3:09 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
409 PM EDT MON JUL 23 2012
NYZ035-VTZ008>012-018-232115-
EASTERN ADDISON VT-EASTERN ESSEX NY-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN RUTLAND VT-WINDSOR VT-
409 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL RUTLAND...
NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX...SOUTHERN ADDISON...
SOUTHWESTERN WASHINGTON AND WEST CENTRAL ORANGE COUNTIES...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHOREHAM...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST CORNWALL...SALISBURY STATION...EAST MIDDLEBURY...SALISBURY...
RIPTON...BREAD LOAF...SOUTH LINCOLN...LINCOLN...GRANVILLE...
HANCOCK...ALPINE VILLAGE...EAST WARREN...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4422 7267 4389 7256 4381 7338 4398 7345
LAHIFF
Special weather statement, Jul 23, 3:38 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
438 PM EDT MON JUL 23 2012
NYZ035-VTZ005-006-008-009-017-018-232145-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-LAMOILLE
VT-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
438 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL ESSEX...
NORTHWESTERN ADDISON...NORTHWESTERN WASHINGTON...SOUTHERN CHITTENDEN
AND SOUTHWESTERN LAMOILLE COUNTIES...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHALLONSBURG...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
THOMPSON POINT...CHARLOTTE...MT. PHILO STATE PARK...EAST CHARLOTTE...
HINESBURG...ST. GEORGE...HUNTINGTON...HUNTINGTON CENTER...
JONESVILLE...FAYSTON...NORTH DUXBURY...BOLTON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4455 7276 4425 7263 4415 7346 4432 7353
LAHIFF
Special weather statement, Jul 23, 4:07 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
507 PM EDT MON JUL 23 2012
NYZ034-035-VTZ009-011-018-232200-
EASTERN ADDISON VT-EASTERN ESSEX NY-WESTERN ADDISON VT-
WESTERN ESSEX NY-WESTERN RUTLAND VT-
507 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL RUTLAND...
SOUTHEASTERN ESSEX AND WESTERN ADDISON COUNTIES...
AT 507 PM EDT...A STRONG THUNDERSTORM WAS NEAR EXIT 28 I87...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
PHAROAH MOUNTAIN...PARADOX...IRONVILLE...CHILSON...CROWN POINT
CENTER...WEST BRIDPORT...SHOREHAM...BRIDPORT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4392 7390 4416 7314 4385 7300 4378 7363
4376 7384
LAHIFFSpecial weather statement, Jul 23, 4:11 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
511 PM EDT MON JUL 23 2012
VTZ009>012-018-019-232215-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
511 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN RUTLAND...
NORTHWESTERN WINDSOR...SOUTHEASTERN ADDISON AND WEST CENTRAL ORANGE
COUNTIES...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOMOSEEN STATE PARK...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CASTLETON...HUBBARDTON...SUDBURY...EAST HUBBARDTON...FLORENCE...
BRANDON...PITTSFORD...PROCTOR...HOLDEN...CHITTENDEN...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4378 7336 4396 7265 4367 7255 4361 7329
LAHIFF
Thunderstorm Wind, St. Lawrence
- When
- July 23, 4:20 PM EST
- Where
- St. Lawrence County, 0.49 mi E of Heuvelton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.620, -75.410
Trees and power lines down.
Thunderstorm Wind, St. Lawrence
- When
- July 23, 4:20 PM EST
- Where
- St. Lawrence County, 0.98 mi E of Madrid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.750, -75.130
Thunderstorm Wind, St. Lawrence
- When
- July 23, 4:30 PM EST
- Where
- St. Lawrence County, 0.98 mi W of Massena
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 44.930, -74.890
Several trees down with power lines down across vehicles on South street.
Thunderstorm Wind, Franklin
- When
- July 23, 4:40 PM EST
- Where
- Franklin County, 0.49 mi W of Malone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 44.850, -74.290
Widespread trees and power lines across Malone with trees falling on structures and vehicles.
Thunderstorm Wind, Franklin
- When
- July 23, 4:43 PM EST
- Where
- Franklin County, 1.2 mi SE of Malone Dufort Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.840, -74.310
Thunderstorm Wind, Franklin
- When
- July 23, 4:50 PM EST
- Where
- Franklin County, 0.49 mi W of Whippleville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 44.800, -74.260
Estimated 60 to 70 mph winds with trees down, uprooted and snapped.
Hail, Clinton
- When
- July 23, 5:25 PM EST
- Where
- Clinton County, 1.47 mi E of Chazy
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.880, -73.400
Thunderstorm Wind, Clinton
- When
- July 23, 5:25 PM EST
- Where
- Clinton County, 0.85 mi NW of Ellenburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.890, -73.840
Thunderstorm Wind, Clinton
- When
- July 23, 5:28 PM EST
- Where
- Clinton County, 0.49 mi E of Lyon Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.720, -73.910
Thunderstorm Wind, Clinton
- When
- July 23, 5:35 PM EST
- Where
- Clinton County, Peru
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.580, -73.530
Thunderstorm Wind, Clinton
- When
- July 23, 5:35 PM EST
- Where
- Clinton County, Plattsburgh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.700, -73.450
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, July 23, 20121 death · 1 event
- Tornado and Hail in New York, July 23 to 24, 2012$100,000 · EF1 · 48 events
- Damaging Winds and Lightning Strike in North Carolina, July 23 to 24, 2012$1.0 million · 50 kt wind · 4 events
- Hail and Damaging Winds in Vermont, July 23, 2012$150,000 · 2 in hail · 33 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2012$300,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2012$31,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in North Carolina, July 23, 2012$31,000 · 1.25 in hail · 23 events
- Damaging Wind in Arizona, July 23, 2012$50,000 · 56 kt wind · 1 event
- Damaging Winds in South Dakota, July 23, 2012$45,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New Jersey, July 23, 20122 injured · 1.25 in hail · 17 events
- Damaging Winds in South Dakota, July 23, 2012$40,000 · 65 kt wind · 4 events
- Damaging Winds in New York, July 23, 2012$35,000 · 51 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397794, 397796, 397792, 397799, 397798, 397800, 397788, 397801, 397802, 397803, 397804.